MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US RETAINING STEM INSERTER; HIP INSTRUMENTS : INSERTION DEVICES

DEPUY ORTHOPAEDICS INC US RETAINING STEM INSERTER; HIP INSTRUMENTS : INSERTION DEVICES
Catalog Number 259807570
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional manufacturer narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a surgical procedure of the hip, while mounting the drill bit on the flexible handle to drill the cup holes, it came loose.It was reported that several attempts were made to mount it, but it would not stay in place, and the surgeon was unable to drill to fix the acetabular cup.The physician stated that this event had happened 15 days prior during the previous surgery, which he had reported to the support staff assisting with the procedure.As a solution, the reporter requested that the equipment for the next patient be provided to continue the procedure and proceed with the surgery.When the final stem was handed to me, the reporter picked up the impactor and noticed that part of the distal portion was missing.Mounting was attempted, but the threads did not engage to secure the implant.The doctor realized the problem again and stated that the same thing had happened in the previous surgery, and the support staff was aware of it.It was reported that spare parts were available and the procedure was successfully completed.It was reported that there was a slight delay in the procedure due to the event.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported ¿when the final stem was handed to me, i picked up the impactor and noticed that part of the distal portion was missing.I tried to mount it, but the threads didn't engage to secure the implant.¿ the product was not returned to depuy synthes, however photos were provided for review.See attachment source file - novedad instrumental reemplazo de cadera pvc-00044492.The photo investigation revealed the threaded tip of the retaining inserter subassembly was broken off; fragments were not photographed.A complaint search was performed for the finished device product code, 259807570 lot ab5341978 and no other complaints were found against the product/lot code.As the device was not returned, and as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the device would have contributed to the complained device issue of fracturing and unable to assemble.Based on the investigation findings, the potential cause is traced unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: there is no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received: a.Can you kindly confirm the correct event date? - date of surgery (date of novelty): (b)(6) 2026.B.The additional information received did not establish whether it was the same devices that were involved for both events or if different devices were involved with the event that occurred ¿15 days prior¿.Can you kindly confirm if both these devices were used in both events? - yes, in both procedures the same instrumental was added (the same pieces reported) both in the (b)(6) surgery and in the one that had been performed 15 days before (the 12 january, in which, is support, omitted to report the damaged legs, therefore, they are assigned for the (b)(6) surgery).

Brand Name
RETAINING STEM INSERTER
Common Device Name
HIP INSTRUMENTS : INSERTION DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24344268
Report Number1818910-2026-03027
Device Sequence Number9541742
Product Code HWR
UDI-Device Identifier10603295148548
UDI-Public(01)10603295148548(10)AB5341978
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number259807570
Device Lot NumberAB5341978
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer04/10/2026
04/13/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date04/13/2026
04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale